Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 37, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 2, 2018, 6:29 PM CST for Clay County, Richland County, Illinois. It took effect at Dec 3, 2018, 12:00 AM CST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2018, 6:29 PM CST (00:29 UTC)
- In effect from
- Dec 3, 2018, 12:00 AM CST
- Expired
- Dec 3, 2018, 7:42 PM CST
- In force
- 20 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
216
WGUS43 KILX 030029
FLWILX
Flood Warning
National Weather Service Lincoln IL
629 PM CST Sun Dec 2 2018
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-031428-
/O.NEW.KILX.FL.W.0037.181203T0600Z-181204T1800Z/
/CLAI2.1.ER.181203T0600Z.181203T0600Z.181204T1200Z.NO/
629 PM CST Sun Dec 2 2018
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From late tonight until Tuesday afternoon.
* At 545 PM Sunday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early
tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 17.7 Sun 6 PM 17.9 18.0 17.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
EJL3 follow-up statements
868
WGUS83 KILX 031124
FLSILX
Flood Statement
National Weather Service Lincoln IL
524 AM CST Mon Dec 3 2018
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-040123-
/O.EXT.KILX.FL.W.0037.000000T0000Z-181205T0300Z/
/CLAI2.1.ER.181203T0945Z.181204T0600Z.181204T2100Z.NO/
524 AM CST Mon Dec 3 2018
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday evening.
* At 445 AM Monday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by
early tomorrow morning. The river will fall below flood stage
tomorrow afternoon.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 18.0 Mon 5 AM 18.2 17.2 15.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp855
WGUS83 KILX 031458
FLSILX
Flood Statement
National Weather Service Lincoln IL
858 AM CST Mon Dec 3 2018
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-040458-
/O.CON.KILX.FL.W.0037.000000T0000Z-181205T0300Z/
/CLAI2.1.ER.181203T0945Z.181204T0000Z.181204T2100Z.NO/
858 AM CST Mon Dec 3 2018
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday evening.
* At 845 AM Monday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.1 feet by
early tomorrow morning. The river will fall below flood stage
tomorrow afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 18.0 Mon 9 AM 18.1 17.3 15.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp677
WGUS83 KILX 040142
FLSILX
Flood Statement
National Weather Service Lincoln IL
742 PM CST Mon Dec 3 2018
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-040212-
/O.CAN.KILX.FL.W.0037.000000T0000Z-181205T0300Z/
/CLAI2.1.ER.181203T0945Z.181203T1400Z.181203T1715Z.NO/
742 PM CST Mon Dec 3 2018
The Flood Warning is cancelled for
The Little Wabash River below Clay City.
* At 645 PM Monday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1115 AM Monday.
* Forecast...The river will continue to fall to 16.2 feet by
Wednesday morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 17.9 Mon 7 PM 17.7 16.2 13.8
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 2, 5:37 PM CST, 52 minutes earlier.
Area forecast discussion, Dec 2, 5:37 PM CST, 52 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 537 PM CST Sun Dec 2 2018 .SHORT TERM...(This evening through Monday) ISSUED AT 230 PM CST Sun Dec 2 2018 20z/2pm surface analysis shows a 994mb low centered over eastern Michigan, with a trough axis extending W/SW across north-central Illinois into northern Missouri. Widespread showers have developed along the trough, particularly across the northern half of the KILX CWA in advance of a well-defined upper low. As the upper feature gradually passes to the east, colder thermal profiles on its back side will allow the rain to transition to snow from west to east across the area tonight. Minor snow accumulations of a couple tenths of an inch are expected, mainly on grassy surfaces as overnight lows drop into the lower to middle 30s. Light snow will linger through Monday morning before coming to an end by midday as the trough axis dissipates. Despite an end to the precip, skies will remain overcast through the day. High temperatures will hover in the 30s, while brisk northwesterly winds create wind-chill readings in the teens and 20s. .LONG TERM...(Monday night through Sunday) ISSUED AT 230 PM CST Sun Dec 2 2018 Cloudy and cold weather will continue through Tuesday before the sun finally returns by Wednesday as upper heights begin to rise in advance of the next approaching short-wave trough. 12z Dec 2 models are in very good agreement with the track and timing of the wave, showing the strongest lift and deepest moisture passing through central Illinois late Wednesday into early Thursday. As a result, will introduce chance PoPs for snow west of I-55 late Wednesday night...then will go with high chance to likely PoPs across the board Thursday morning. The atmosphere will be cold enough to support mainly snow, with a transition to a rain/snow mix or all rain along and south of a Champaign to Shelbyville line by Tuesday afternoon as the precip begins to depart. Up to 1 inch of snow is expected along/north of the I-72 corridor. Once this system exits the region, cool/dry weather will prevail through the remainder of the extended. Will need to keep an eye on a southern stream system tracking across the Southern Plains on Saturday into the Deep South by Monday. Previous models had indicated precip from this feature may spread as far north as parts of central Illinois late Saturday into Sunday: however, the latest GFS and ECMWF now keep the precip much further south out of Illinois. Will continue to feature low chance PoPs across the far southern CWA over the weekend, but these will likely be removed pending support from another model run. Main weather story will be the continuation of below normal temps...as highs remain in the 30s through next Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 537 PM CST Sun Dec 2 2018 MVFR/IFR ceilings will persist at the central Illinois terminals through the entire 00z TAF period. Latest radar imagery shows widespread light showers from just east of the Illinois River to the Indiana border. Based on radar loops and HRRR forecast, have included predominant -RA at KBMI through 02z, KDEC through 03z, and KCMI until 06z. After that, have maintained VCSH at all sites until Monday afternoon. Ceilings will hover in the IFR to low MVFR category through the night, then will gradually improve into the MVFR category from west to east across the area on Monday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Dec 2, 3:23 PM CST, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 323 PM CST Sun Dec 2 2018 ILZ027>031-036-037-040-041-047-031200- Cass-Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 323 PM CST Sun Dec 2 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Minor flooding will continue through Monday along the Spoon River and will develop on the Illinois River at Havana and Beardstown by Tuesday or Wednesday. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A storm system moving through the area late Wednesday night into Thursday has the potential for producing around an inch of snow, before it ends by Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ038-042>046-048>057-061-031200- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby- Vermilion- 323 PM CST Sun Dec 2 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A weather system will bring the threat for light snow to the area on Thursday with accumulations of less than an inch. There is a slight chance for light snow Saturday with the better chances south towards the Interstate 70 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ062-063-066>068-071>073-031200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 323 PM CST Sun Dec 2 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will develop along portions of the Wabash River while river levels at Clay City along the Little Wabash may approach flood stage this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A storm system moving south of the area on Saturday has the potential for producing a period of light snow across the area into Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. Smith
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 9:31 PM CST | River Flood Warning | ILX | Cass, Fulton, Mason | 13 days |
| Dec 2, 9:31 PM CST | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 11 days |
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.